Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 14, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Feb 20, 1997, 6:43 PM CST for Morris County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 1997, 6:43 PM CST (00:43 UTC)
- Expired
- Feb 20, 1997, 10:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Morris County, TX
The radar
The Shreveport radar (KSHV), 111 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 820 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 210044 FFWSHV TXC343-210345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 643 PM CST THU FEB 20 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1000 PM CST FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...MORRIS COUNTY AT 640 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER NORTHEAST TEXAS. THE LEADING EDGE OF THE RAINFALL AREA EXTENDED FROM NEAR TEXARKANA SOUTHWEST TO NEAR NACOGDOCHES TEXAS. THE SHOWERS AND THUNDERSTORMS CONTINUED TO PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR AS THEY SPREAD NORTH NORTHEAST AT 45 MPH OVER THE AREA. PARTS OF MORRIS COUNTY MAY SEE ADDITIONAL AMOUNTS OF 1 TO 2 INCHES RESULTING IN FLOODING. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. ...A FLASH FLOOD WATCH CONTINUEfD IN EFFECT... 6/18
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 20, 2:15 PM CST, 4 hours 28 minutes earlier.
Area forecast discussion, Feb 20, 2:15 PM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 PM CST THU FEB 20 1997 SAT IMAGERY INDICATING UPR LVL LOW JUST ENE OF DRT ERLY THIS AFTN. MODELS DIFFER SLIGHTLY ON FCST MOVEMENT OF THIS LOW. PREFER THE AVN MOVEMENT OVER NGM AND ETA. AVN LIFTS THE LOW MORE NE WHILE ETA PULLS ALMOST DUE N. NGM IS BETWEEN THE TWO. WITH NEXT S/WV PUSHING INTO THE WRN GREAT PLNS THIS AFTN AND EVNG...THIS LOW OVR S TX SHUD BE PICKED AND CARRIED TO THE NE. UPR LVL LOW OVER TX BCMS AN OPEN WAVE BY LATE THIS EVNG WITH S/WV LIFTING OVER NE TX AND INTO SE OK...SW AR ARND MIDNIGHT. THIS PUTS CWA IN PRIME POSITION FOR SVR WX THIS EVNG AND TONIGHT. AS NEGATIVELY TILTED TROF AND PVA APRCH CWA...BOUNDARY LYR WNDS SHUD RMN SE CREATING BETTER SHEAR. BREAKS IN CLD CVR LATE THIS MRNG AND ERLY THIS AFTN ALLOWED ENUF WARMING TO INCREASE INSTABILITY OVER THE AREA AS WELL. HEAVY RAIN THREAT NOT OVER YET BUT FEEL HEAVIEST RAINS SHUD FALL JUST N AND S OF CWA WHERE BEST LOW LVL MSTR CONVERGENCE EXISTS. SPEED OF CEL MOVEMENT WILL ALSO KEEP PCPN AMOUNTS FROM BECOMING TOO LARGE BUT SOME TRAINING IS LIKELY. FEEL FFA SHUD BE CONTD THRU TONIGHT. AVN AND NGM SIMILAR WITH MOVING UPR LVL TROF OVR AND TO THE E OF THE CWA BY LATE FRI ITH CDFNT OUSHING THRU THE CWA BY LATE MRNG FRI. THIS SHUD EFFECTIVELY END PCPN AS DRY AIR WORKS INTO THE AREA BEHIND THE FNT BUT CLDS LIKELY TO LINGER THRU THE AFTN. SOME TSTM ACTIVITY WILL LINGER AS WELL ACRS EXTREME ERN PORTIONS OF THE CWA FRI MRNG BUT SHUD END BEFORE NOON. MID/UPR LVL FLOW RMNS WSW THRU 72 HOURS ACCORDING TO AVN. THIS SHUD KEEP ENUF MSTR OVER THE AREA FOR SOME CLDS TO RTN ON SUN. NEXT UPR LVL LOW HINTED AT OVR THE SWRN U.S. BY LATE SUN AND ERLY MON. WILL LIKELY HAVE TO REINTRODUCE POPS BY ATE MON OR ERLY TUE INTO THE CWA. WILL FOLLOW AVN POPS CLOSE FOR FIRST TWO PERIODS THEN ELIMINATE POPS FOR FRI NIGHT AND SAT AS DRY AIR SHUD END CHCS FOR PCPN. WILL COMPROMISE ON TONIGHTS LOW TEMP THEN FOLLOW AVN TEMPS FOR FRI THRU SAT. SHV 55/59/35/53 8300 MLU 57/63/38/54 9400 18
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 6:04 PM CST | Flash Flood Warning | SHV | Cass, Harrison, Marion | 4 hr |
| Feb 20, 6:04 PM CST | Flash Flood Warning | SHV | Gregg, Rusk | 4 hr |
| Feb 20, 6:04 PM CST | Flash Flood Warning | SHV | Bowie | 4 hr |
| Feb 20, 6:15 PM CST | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 60 min |
| Feb 20, 6:51 PM CST | Severe Thunderstorm Warning | SHV | Bowie | 54 min |
| Feb 20, 7:30 PM CST | Flash Flood Warning | SHV | Angelina, Nacogdoches | 3 hr |
| Feb 20, 7:59 PM CST | Tornado Warning | SHV | Shelby | 31 min |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.